[Skip to Content]
[Skip to Content Landing]
Article
February 1971

Carotid Artery Obstruction Following LSD Capsule Ingestion

Author Affiliations

Brooklyn, NY

From the Department of Medical Services, Coney Island Hospital, affiliated with Maimonides Medical Center, Brooklyn, NY.

Arch Intern Med. 1971;127(2):290-291. doi:10.1001/archinte.1971.00310140118016
Abstract

A wide variety of acute and chronic psychiatric symptoms have been seen in patients taking lysergic acid diethylamide (LSD).1 We report a case of particular interest because the patient developed focal neurologic signs.

Patient Summary  A 14-year-old boy with no previous history of epilepsy, cardiovascular or neurological disease, or head trauma was hospitalized because of a short generalized seizure characterized by eye rolling, clonic and tonic movements, and loss of consciousness. For one month prior to admission, his mother had noted episodes of elation and drowsiness. Family history was unremarkable. A history obtained from four of his companions revealed that the patient had taken four LSD capsules shortly before the seizure. No other capsules were found.Physical examination revealed a well-developed boy, mildly lethargic and restless. The blood pressure was 102/70 mm Hg; pulse rate, 88 beats per minute and regular; respiratory rate, 16 per minute; and temperature 100.6

First Page Preview View Large
First page PDF preview
First page PDF preview
×